Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 6, 2021, 1:44 AM MDT for Chouteau County, Montana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 1:44 AM MDT (07:44 UTC)
- Expired
- Jul 6, 2021, 2:30 AM MDT
- In force
- 46 min
- Issued by
- NWS Great Falls, MT
County Chouteau County, MT
The radar
The Great Falls radar (KTFX), 102 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 7.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
231
WWUS85 KTFX 060744
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
144 AM MDT Tue Jul 6 2021
MTZ013-047-051-060830-
Chouteau MT-Fergus MT-Blaine MT-
144 AM MDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 144 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Geraldine, or 20 miles east of Fort Benton, moving
east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4768 11049 4782 11051 4789 10947 4762 10947
TIME...MOT...LOC 0744Z 270DEG 19KT 4776 11023
$$
PNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 5, 11:55 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 5, 11:55 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1155 PM MDT Mon Jul 5 2021 ...Updated aviation discussion... .UPDATE... Main adjustments to the forecast for the remainder of the evening through tonight into Tuesday morning were to mostly remove mention of storms in the southwest and to increase coverage / strengthen wording of thunderstorms expected along the Hi-Line overnight into the morning. Activity over the southwest has mostly diminished for the night. However, a disturbance moving along the Canadian border is on track to move east-southeast on the Hi-Line into Tuesday morning. A storm in far southwest Alberta has been strengthening over the last hour or so and is showing signs of bowing on the radar, indicating that damaging winds are possible. Therefore, as it starts to approach the border, have increased storm mention to numerous along the Hi-Line overnight and added mention of damaging winds and small hail, and there is a widespread chance for 0.10 to 0.25 inches of rainfall (some higher amounts possible along the border). We will be monitoring these storms for potentially severe thunderstorms, but there have been no signs of severe storms so far in Canada, and there is much uncertainty regarding whether they will become severe. The disturbance should start to exit the area to the east in the morning. && .SYNOPSIS... A few isolated thunderstorms will be possible through tonight over the area, while drier and warmer temperatures move into the area for Tuesday. On Wednesday, there will be another chance for thunderstorms for most areas. By late in the week, widespread temperatures in the 90s along with mostly dry conditions are expected to redevelop. && .AVIATION... 1155 PM MDT Mon Jul 5 2021 (06/06Z TAF period) VFR conditions are expected to continue at most TAF sites over the next 24 hours. The exception to this is KHVR, as a cluster of strong thunderstorms along the Hi-Line continue to progress eastward. As of midnight MDT, the strongest of these storms was NE of Shelby, moving due east. On its current trajectory, expect this storm to be near KHVR between 1:30 and 2:00 AM MDT. Looking to later today, a few additional thunderstorms may be possible along the Hi-Line this afternoon, but otherwise VFR conditions will continue through the day. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... A few storms will affect the region tonight, but drier and warmer conditions develop on Tuesday. For Wednesday, expect a chance for storms in most areas. By Thursday, windy west winds are forecast to develop. Thus there is the potential for fire highlights on Wednesday and Thursday, with Thursday looking like the more likely day at this time. Looking ahead, it remains very warm/hot over the weekend, along with mostly dry conditions. Brusda && .PREV DISCUSSION... /ISSUED 605 PM MDT Mon Jul 5 2021/ Tonight through Wednesday...Expect a few thunderstorms over Southwest MT this evening, why a stronger upper level disturbance will moves across the Hi-line area overnight. There is a marginal risk for severe storms tonight for areas north of Great Falls, with the potential for any severe storms likely occurring during the overnight hours. On Tuesday, it turns drier and warmer ahead of the next upper level disturbance. That disturbance will move through the region on Wednesday, resulting in isolated storms for most areas. Again, an isolated severe storm is possible on Wednesday. Thursday through Monday...Drier air returns to the region by late in the week and into the weekend, as shortwave ridging develops over the region. The chances for storms will start to increase by next Monday, as the next upper level trof approaches the area. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 54 90 54 92 / 10 0 0 20 CTB 52 84 53 85 / 70 10 0 20 HLN 58 96 60 96 / 10 0 0 20 BZN 52 94 53 96 / 10 0 0 20 WYS 40 84 42 86 / 20 0 0 10 DLN 52 91 53 93 / 20 0 0 20 HVR 59 86 56 93 / 80 60 10 10 LWT 56 86 55 92 / 10 30 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 6, 12:14 AM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1214 AM MDT Tue Jul 6 2021
MTZ011-013-044-045-060715-
Chouteau MT-Liberty MT-Hill MT-Toole MT-
1214 AM MDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY...SOUTHEASTERN
TOOLE...WEST CENTRAL HILL AND NORTHWESTERN CHOUTEAU COUNTIES UNTIL
115 AM MDT...
At 1213 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Lothair, or 14 miles northwest of Chester, moving east
at 30 mph.
HAZARD...Winds in excess of 40 mph, torrential rain, and
accumulating small hail up to the size of pennies.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shelby, Chester, Joplin, Inverness, Lothair, Hingham, Rudyard, Tiber
Dam, Devon, Dunkirk and Galata.
This includes Highway 2 between mile markers 282 and 348.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4847 11186 4883 11129 4863 11036 4820 11068
TIME...MOT...LOC 0613Z 285DEG 27KT 4865 11120
PNLocal storm report, Jul 6, 12:41 AM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1241 AM MDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST 5 NNW CHESTER 48.58N 111.01W
07/06/2021 M46 MPH LIBERTY MT MESONET
MESONET STATION EW9427 CHESTER-5NW.
&&
MLSpecial weather statement, Jul 6, 12:42 AM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1242 AM MDT Tue Jul 6 2021
MTZ013-060715-
Chouteau MT-
1242 AM MDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 1241 AM MDT, Doppler radar was tracking a strong thunderstorm over
Fort Benton, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph, torrential rainfall, and pea
size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Benton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4769 11075 4786 11079 4795 11031 4768 11026
TIME...MOT...LOC 0641Z 262DEG 19KT 4779 11067
PNSpecial weather statement, Jul 6, 1:15 AM MDT, 29 minutes before
Special Weather Statement
National Weather Service Great Falls MT
115 AM MDT Tue Jul 6 2021
MTZ011-013-044-045-060815-
Chouteau MT-Liberty MT-Hill MT-Toole MT-
115 AM MDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 114 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Chester, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph, heavy rain, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chester, Big Sandy, Azure, Inverness, St. Pierre, Gildford, Joplin,
Sangrey, Boneau, Box Elder, Agency, Hingham, Rudyard, Rocky Boy,
Tiber Dam, Laredo, Kenilworth and Virgelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4821 11134 4879 11097 4845 10968 4795 10995
TIME...MOT...LOC 0714Z 282DEG 37KT 4831 11087
PNSpecial weather statement, Jul 6, 1:18 AM MDT, 26 minutes before
Special Weather Statement
National Weather Service Great Falls MT
118 AM MDT Tue Jul 6 2021
MTZ013-060745-
Chouteau MT-
118 AM MDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOUTEAU COUNTY UNTIL 145
AM MDT...
At 117 AM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Geraldine, or 13 miles east of Fort Benton, moving
east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4765 11054 4783 11055 4789 11001 4762 11001
TIME...MOT...LOC 0717Z 269DEG 18KT 4776 11038
PNSpecial weather statement, Jul 6, 1:44 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
144 AM MDT Tue Jul 6 2021
MTZ013-047-051-060830-
Chouteau MT-Fergus MT-Blaine MT-
144 AM MDT Tue Jul 6 2021
...SPECIAL WEATHER STATEMENT...
At 144 AM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Geraldine, or 20 miles east of Fort Benton, moving
east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4768 11049 4782 11051 4789 10947 4762 10947
TIME...MOT...LOC 0744Z 270DEG 19KT 4776 11023
PNThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:29 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 31 min |
| Jul 5, 7:04 PM MDT | Special Weather Statement | TFX | Gallatin | 26 min |
| Jul 5, 7:47 PM MDT | Special Weather Statement | TFX | Beaverhead | 28 min |
| Jul 5, 9:16 PM MDT | Special Weather Statement | TFX | Glacier | 44 min |
| Jul 5, 9:57 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 33 min |
| Jul 5, 10:25 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Toole | 50 min |
| Jul 5, 11:12 PM MDT | Special Weather Statement | TFX | Toole | 63 min |
| Jul 6, 12:14 AM MDT | Special Weather Statement | TFX | Liberty | 61 min |
| Jul 6, 12:42 AM MDT | Special Weather Statement | TFX | Chouteau | 33 min |
| Jul 6, 1:15 AM MDT | Special Weather Statement | TFX | Liberty | 60 min |
| Jul 6, 1:18 AM MDT | Special Weather Statement | TFX | Chouteau | 27 min |
| Jul 6, 2:22 AM MDT | Special Weather Statement | TFX | Chouteau | 38 min |
| Jul 6, 3:00 AM MDT | Special Weather Statement | TFX | Chouteau | 45 min |
| Jul 6, 3:42 AM MDT | Special Weather Statement | TFX | Fergus | 33 min |
| Jul 6, 4:15 AM MDT | Special Weather Statement | TFX | Fergus | 45 min |
| Jul 6, 3:37 PM MDT | Special Weather Statement | TFX | Glacier | 23 min |
| Jul 6, 3:55 PM MDT | Special Weather Statement | TFX | Glacier | 35 min |
| Jul 6, 4:21 PM MDT | Special Weather Statement | TFX | Glacier | 24 min |
| Jul 6, 4:27 PM MDT | Special Weather Statement | TFX | Musselshell | 33 min |
| Jul 6, 4:37 PM MDT | Special Weather Statement | TFX | Fergus | 23 min |
| Jul 6, 4:40 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 35 min |
| Jul 6, 4:42 PM MDT | Special Weather Statement | TFX | Blaine | 33 min |
| Jul 6, 5:14 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Toole | 31 min |
| Jul 6, 5:15 PM MDT | Special Weather Statement | TFX | Blaine | 30 min |
| Jul 6, 5:45 PM MDT | Special Weather Statement | TFX | Toole | 30 min |
| Jul 6, 5:46 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 29 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.